Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes blackish discolouration on the shaft of the penis?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Recently I have developed jock itch between my thighs and testicles and also there's now a weird rash on my penis and it sort of discolored. I have attached the pic. It's not STD because I didn't had intercourse with anyone. What it is and what's the cure?
Posted Wed, 12 Mar 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 22 minutes later
Brief Answer: Tinea with eczematisation Detailed Answer: Hello, Welcome to healthcare magic. I have gone through your history and the clinical photograph attached. The blackish discolouration on the shaft of your penis is called as "Lichenification". It occurs because of constant rubbing of the skin, which, in your case, could have happened because of the Jock itch. The lichenification in your case looks quite mild. You could benefit from the following. 1. Treat the jock itch- You could take oral Fluconazole 150 mg weekly for 4 weeks. You could also apply a cream containing 2% Ketoconazole ( eg- 2% Nizral cream) twice a day for 3 weeks. 2. Take an antihistamine like Tablet Loratidine 10 mg (e.g.- T. Lorfast) in the morning after breakfast and tablet Levocetrizine 5 mg (e.g. - T. Levosiz) at bedtime after dinner for 2 weeks. This will give you relief from the itching. 3. Avoid rubbing your genitalia. This is an important aspect of treatment because the blackish discolouration is mainly the result of your rubbing. Rubbing will also set in an " Itch - scratch cycle". The more you rub, the more lichenified ( thick and black) your skin will become. This type of skin causes more itching and you will scratch/ rub more. This becomes a vicious cycle. So you should consciously avoid scratching. ( which would have become a habit in some cases). 4. Once the jock itch clears, if the itching still persists, you could use a cream containing 2% ketoconazole and Mometasone furoate ( Eg- Sebifin plus) at bedtime for 10-14 days. Hope this helps you. If you have any more queries I will be glad to answer. Take care. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
Follow-up: What causes blackish discolouration on the shaft of the penis? 33 minutes later
what about the pinkish fade on the penis? how will it go. mild black is the normal color of my penis doc but I was worried about the pinkish rash. is it something I should worry about doc? there's no itch on the penis ever.
Answered by Dr. Johny Chacko 10 minutes later
Brief Answer: Tinea with eczematisation Detailed Answer: Hello again, I saw the 2 nd picture which you have attached. I understand that the colour of your penis is on the darker side, but the skin also appears slightly thickened on the shaft which is early lichenification. There is also a pinkish border to it which is ill defined on the upper areas of the shaft. This is also a part of the eczematisation ( allergy) which is secondary to your jock itch. It starts as pink and slowly becomes discolored. It may not be itchy as such but it occurs secondary to the itching in close proximity. There is absolutely nothing to be worried about. This will clear with the treatment of the jock itch. However, if it persists , you could use the cream I have mentioned in step 4 of my previous answer. Hope this answers your query and puts your mind at ease. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
Follow-up: What causes blackish discolouration on the shaft of the penis? 6 hours later
okay doc I will take the treatment as you prescribed and let you know about the improvements. thanks.
Answered by Dr. Johny Chacko 40 minutes later
Brief Answer: You are welcome Detailed Answer: Hello, You are welcome. Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor